MAUDE Adverse Event Report: DENTSPLY LLC CAVITRON JET PLUS W/TAPON-115V G137(DNA); SCALER, ULTRASONIC

DENTSPLY LLC CAVITRON JET PLUS W/TAPON-115V G137(DNA); SCALER, ULTRASONIC
Catalog Number 8187501
Medical Device Problem Codes Restricted Flow rate (1248); No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There has been a previous report received where lack of water flow has caused an overheating insert.Since an overheating insert could necessitate medical/surgical intervention to preclude permanent damage to a body structure or permanent impairment of a body function, this malfunction would be likely to cause/contribute to a serious injury should it recur.As such, this event meets the criteria for reportability per 21 cfr part 803.The device is available for evaluation, though has not been returned as of this report.Evaluation results will be submitted as they become available.
 
Event or Problem Description
While using a cavitron jet plus g137 they allege that they did not have enough water and the handpiece was getting hot, no injury resulted.
 
Additional Manufacturer Narrative
On october 7, 2024 unit serial number-(b)(6).Foot pedal serial number-(b)(6).Handpiece/sterimate lot number-(202309) handpiece cable lot number-(old-05220 (new-03240) repair tech: gpb qa: sk root cause: emv hp;cable,conn/gun cable open no operation due to an open condition in the handpiece cable (reason for handpiece getting hot no water flow) wrong water filter affecting water quality- (two water filters added to together will give poor water quality) one clogged duckbill filter causing poor air/powder flow damaged auxiliary foot pedal cable with exposed wires flattened pinch tube restricting air/powder flow kink in air supply hose causing poor air flow nozzle grip was worn and leaking air powder bowl is cleaned and retubed note: replaced damaged/worn components and recalibrated unit to factory specs.

Brand Name
CAVITRON JET PLUS W/TAPON-115V G137(DNA)
Common Device Name
SCALER, ULTRASONIC
Manufacturer (Section D)
DENTSPLY LLC
1301 smile way
york PA 17404
Manufacturer (Section G)
DENTSPLY LLC
1301 smile way
york PA 17404
Manufacturer Contact
dan eagar
221 w. philadelphia st.
york, PA 17401
7178494593
MDR Report Key20263906
Report Number2424472-2024-00079
Device Sequence Number15519217
Product Code ELC
UDI-Device IdentifierD00381875011
UDI-PublicD00381875011
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K052334
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 10/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8187501
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/18/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/19/2024
Supplement Report FDA Received Date10/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown